Alert archive / Arkansas / River Flood Warnings in 2021

River Flood Warning 188, NWS Little Rock, AR

March 26, 2021Calhoun County, Ouachita County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 26, 2021, 10:44 AM CDT for Calhoun County, Ouachita County, Arkansas. It took effect at Mar 27, 2021, 1:00 PM CDT. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Mar 26, 2021, 10:44 AM CDT (15:44 UTC)
In effect from
Mar 27, 2021, 1:00 PM CDT
Expired
Apr 16, 2021, 10:44 AM CDT
In force
20 days
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 146 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Camden (CAMA4). The gauge peaked at 29.76 ft at Mar 31, 2021, 4:00 AM CDT.

actionminormoderate203003/2603/2703/2803/2903/3003/3104/0104/0204/0304/0404/0504/0604/0704/0804/0904/1004/1104/1204/1304/1404/1504/1604/17
Action stage
25.5 ft
Minor stage
26 ft
Moderate stage
36 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07362000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 26, 6:11 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Mar 26, 6:11 AM CDT, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
611 AM CDT Fri Mar 26 2021

.AVIATION...Updated w/ a discussion for the 26/12Z TAFs

Some patchy FG/BR was noted over portions of Wrn and S/Wrn AR this
AM, however reduced VIS seems to be isolated to only a few
terminals. Reduced VIS and CIGs will lkly persist through a few
hours after sunrise before eventually mixing out, w/ VFR condns
prevailing thereafter. Winds will vary through the PD, beginning
as E-N/Erly and veering to become more S/Erly across the state.

/232/

&&

.PREV DISCUSSION...(ISSUED 359 AM CDT Fri Mar 26 2021)
SHORT TERM...Today Through Saturday Night

Recent mesoanalysis data indicated a broad troughing pattern across
the CONUS w/ an embedded shortwave perturbation descending out of
the PAC-N/W. At the sfc, a broad area of anticyclonic
flow/subsidence has settled over the Natural State, promoting calmer
wx condns and some patchy valley FG.

Fri...Calm wx condns will prevail as sfc high pressure shifts E/wrd
and a new region of low pressure develops in the lee of the Frnt
Range. The ensuing sfc pres grad will allow for S/Erly winds to
overspread the FA. Warming condns will be noted around the region w/
seasonal temps and clear skies.

Overnight Fri...The aforementioned trof will cont to dig S/wrd into
the far Srn US over NM/TX, retaining a slightly pos tilt. As such, a
broad swath of S/Wrly mean flow will overspread the Natural State
Sat. At the sfc, low pres will be positioned over Wrn TX, coming
into phase w/ upper lvl support, and a narrow nose of lower pres
will extend N/Ewrd through the Ozark Plateau, bordering an
approaching cold frnt.

Sat morning...a weak warm frnt extending E/wrd from the sfc low will
be draped over the Red River valley and across Srn AR, lkly S of the
I-40 corridor. Persisting WAA and Srly sfc flow will lkly yield
prominent low-lvl moisture w/ a plume of 55F Td's co-located w/ the
leading edge of this bndry, and mid-60s Td's over far Srn AR. Broad
WAA/isentropic ascent coupled w/ prominent low-lvl moisture suggests
some scattered PoP coverage over Srn AR, lkly elevated in nature
through the early morning hours of Sat.

Through the day Sat...Evolution of the warm frnt remains reasonably
consistent per 00Z suite guidance, w/ the frnt slowly advancing
N/wrd through the afternoon. GFS/ECMWF sfc progs indicate the frnt
easily clearing the Nrn portion of the state, while the NAM remains
slightly more conservative near the AR/MO border, nevertheless,
either soln suggests the potential for destabilization over the Srn
and S/Ern portion of the FA later in the afternoon, however morning
convective activity will certainly play a role in the magnitude of
destabilization that will be necessary.

Lingering cloud cover invof the warm frnt may once again inhibit
diurnal/radiational heating, however prominent WAA is still progging
fcst afternoon T's in the low to mid-70s. This in conjunction w/
increasing sfc moisture...e.g. Td's in the mid to upper 60's along
the I-40/US 67-167 corridor will support a plume of MLCAPE in excess
of 1500-2000 J/kg. Given the displacement of the upper trof relative
to the primary low-lvl forcing, mild weaknesses in vertical wind
profiles are evident in pt fcst soundings over Srn AR, however bulk
shear values of 50-60 kts could still support discrete updraft
development. Sat afternoon timeframe is just coming into CAM
guidance range at issuance of this fcst, however the last two
synoptic runs depict a semi-discrete storm mode across Srn AR
through the afternoon and evening w/ all svr hazards possible
including large hail, damaging winds and perhaps a tornado.

Through Sat night...A cold frnt will enter the state from the N/W
and lkly result in another BKN band of storms before encountering
any ongoing convection and promoting cold pool consolidation/upscale
growth into a larger scale line of thunderstorms, w/ the frnt lkly
clearing the state by Sun morning.

LONG TERM...Sunday Through Thursday

Showers/thunderstorms will be on the way out to begin the period.
The cold front that brought precipitation during the first part of
the weekend will settle along the Gulf Coast on Sunday. High
pressure behind the front will bring drier air into the region.

The high will head to the east on Monday. Return flow/increasing
moisture and a weak system arriving from the southern Plains may
result in a few showers in southern/eastern Arkansas Monday
afternoon and evening.

After a brief lull on Tuesday, a new cold front will be on our
doorstep from the west late Tuesday into Wednesday with good
chances of showers and thunderstorms.

Overall, the pattern does not suggest much in the way of severe
weather or flooding in the coming days.

Temperatures will be at/above normal overall, and a little below
normal toward the end of the period behind midweek cold front.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...GREEN
Hazardous weather outlook, Mar 26, 4:13 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
413 AM CDT Fri Mar 26 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-270915-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
413 AM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Patchy fog may be seen in and around the lower valleys of the Ozark
and Ouachita terrain Friday morning, however widespread
visibility reductions are not anticipated. Otherwise, no hazardous
weather is forecast.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Scattered thunderstorms will be possible over the southern portion
of the state Saturday, some of which could be strong to severe at
times. Primary hazards will include large hail and damaging winds.
Additionally locally heavy rainfall may pose an isolated flash
flooding threat.

Another round of thunderstorms will be possible for the region Tuesday
through Wednesday, however no organized severe weather is
anticipated at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

232/46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:56 AM CDTRiver Flood WarningLZKPrairie, White, Woodruff19 days
Mar 26, 10:56 AM CDTRiver Flood WarningLZKPrairie22 days

Nearby

River Flood Warnings in Arkansas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.